Alert archive / South Dakota / River Flood Warnings in 2011
River Flood Warning 35, NWS Aberdeen, SD
NWS Aberdeen, SD issued this river flood warning at Aug 16, 2011, 7:21 PM CDT for Roberts County, South Dakota. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Aug 16, 2011, 7:21 PM CDT (00:21 UTC)
- Expired
- Aug 17, 2011, 9:22 AM CDT
- In force
- 14 hr
- Issued by
- NWS Aberdeen, SD
- Flood severity
- Minor
County Roberts County, SD
The radar
The Aberdeen radar (KABR), 116 km from the middle of the area, began a volume at 00:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Little Minnesota River near Peever (PVRS2). The gauge peaked at 17.31 ft at Aug 16, 2011, 11:00 PM CDT.
- Action stage
- 16 ft
- Minor stage
- 17 ft
- Moderate stage
- 22 ft
- Major stage
- 24 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05290000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
488
WGUS43 KABR 170021
FLWABR
BULLETIN-IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ABERDEEN SD
721 PM CDT TUE AUG 16 2011
...THE NATIONAL WEATHER SERVICE IN WFO ABERDEEN HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVERS IN SOUTH DAKOTA...
LITTLE MINNESOTA RIVER NEAR PEEVER
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
THE NEXT 24 HOURS. ANY ADDITIONAL FUTURE PRECIPITATION COULD AFFECT
THE FORECASTS.
RECENT RUNOFF FROM HEAVY RAINS HAVE CAUSED THE LITTLE MINNESOTA RIVER
NEAR PEEVER TO RISE ABOVE THE 17 FOOT FLOOD STAGE. THE RIVER IS EXPECTED
TO RISE TO OVER 18 FEET BY WEDNESDAY MORNING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...FLOOD WATERS CAN BE VERY DANGEROUS. NEVER DRIVE
ACROSS A FLOODED ROAD...TURN AROUND DONT DROWN!
STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR FAVORITE LOCAL MEDIA.
FOR ADDITIONAL INFORMATION...CHECK OUT OUR WEB SITE AT
WWW.WEATHER.GOV/ABR...THEN LEFT CLICK ON THE RIVERS AND LAKES LINK.
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED WEDNESDAY.
&&
SDC109-180421-
/O.NEW.KABR.FL.W.0035.110817T0021Z-110819T0218Z/
/PVRS2.1.ER.110816T2307Z.110817T1200Z.110818T0218Z.UU/
721 PM CDT TUE AUG 16 2011
THE NATIONAL WEATHER SERVICE IN WFO ABERDEEN HAS ISSUED A
* FLOOD WARNING FOR
THE LITTLE MINNESOTA RIVER NEAR PEEVER.
* AT 6:45 PM TUESDAY THE STAGE WAS 17.1 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 17.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 18.5 FEET BY
WEDNESDAY MORNING. THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE
WEDNESDAY LATE EVENING.
* AT 17.0 FEET...LEFT BANK BELOW GAGE BEGINS FLOODING. THIS IS THE
NEW GAGE SITE APPROX 1 MILE NORTH OF OLD SITE..
$$
&&
LOCATION FLOOD LATEST OBSERVED MAXIMUM FORECAST RECENT OBSERVED
STAGE STAGE TIME STAGE TIME CREST TIME
LITTLE MINNESOTA
PVRS2 17.0 17.10 TUE 7 PM 18.5 WED 7 AM 14.4 TUE 5 AM1 follow-up statement
958
WGUS83 KABR 171422
FLSABR
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
922 AM CDT WED AUG 17 2011
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN SOUTH
DAKOTA...
LITTLE MINNESOTA RIVER NEAR PEEVER
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
THE NEXT 24 HOURS. ANY ADDITIONAL FUTURE PRECIPITATION COULD AFFECT
THE FORECASTS.
THE LITTLE MINNESOTA RIVER NEAR PEEVER HAS FALLEN JUST BELOW THE
FLOOD STAGE OF 17 FEET AND WILL CONTINUE TO FALL.
FLOOD WATERS CAN BE VERY DANGEROUS. AVOID DRIVING YOUR ONTO A FLOODED
ROADWAY AS IT ONLY TAKES A LIMITED AMOUNT OF FLOWING WATER TO LIFT A
VEHICLE OFF THE ROAD.
STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR FAVORITE LOCAL MEDIA.
FOR ADDITIONAL INFORMATION...CHECK OUT OUR WEB SITE AT
WWW.WEATHER.GOV/ABR...THEN LEFT CLICK ON THE RIVERS AND LAKES LINK.
SDC109-171452-
/O.CAN.KABR.FL.W.0035.000000T0000Z-110819T0218Z/
/PVRS2.1.ER.110816T2307Z.110817T0400Z.110817T1122Z.UU/
922 AM CDT WED AUG 17 2011
* AT 17.0 FEET...LEFT BANK BELOW GAGE BEGINS FLOODING. THIS IS THE
NEW GAGE SITE APPROX 1 MILE NORTH OF OLD SITE..
$$
&&
LOCATION FLOOD LATEST OBSERVED MAXIMUM FORECAST RECENT OBSERVED
STAGE STAGE TIME STAGE TIME CREST TIME
LITTLE MINNESOTA
PVRS2 17.0 16.84 WED 9 AM 16.6 WED 1 PM 17.2 WED 2 AMWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this river flood warning went out at Aug 16, 3:03 PM CDT, 4 hours 18 minutes earlier.
Area forecast discussion, Aug 16, 3:03 PM CDT, 4 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ABERDEEN SD 303 PM CDT TUE AUG 16 2011 .SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT FRONTAL BOUNDARY THROUGH ALL BUT THE FAR EASTERN CWA AS OF 20Z...WITH CLOUD COVER RAPIDLY DISSIPATING BEHIND IT. INSTABILITY HAS INCREASED A BIT OVER THE CENTRAL CWA...BUT WITH THE FOCUS OF THE FRONTAL BOUNDARY TO THE EAST...FEEL THAT PRECIPITATION CHANCES HAVE WANED CONSIDERABLY FOR THE REST OF THE AFTERNOON AND EVENING...AND HAVE REMOVED POPS. HIGH PRESSURE WILL SETTLE IN OVER THE REGION TONIGHT...BRINGING DRIER AND COOLER AIR WITH IT. H85 TEMPS WILL FALL INTO THE +12 TO +16 RANGE BY MORNING...AND UNDER MAINLY CLEAR SKIES...EXPECT TO SEE TEMPERATURES FALL INTO THE UPPER 40S TO LOWER 50S TONIGHT. THE HIGH SLIDES TO THE SOUTHEAST ON WEDNESDAY...ALLOWING FOR WAA TO REDEVELOP AND CONTINUE THROUGH THE DAY THURSDAY BEFORE ANOTHER FRONTAL BOUNDARY DROPS OVER THE STATE. H85 TEMPS RISE BACK INTO THE +20S BY THURSDAY...WITH NEAR NORMAL HIGH TEMPERATURES EXPECTED ON WEDNESDAY AND ABOVE NORMAL HIGH TEMPERATURES EXPECTED ON THURSDAY. NEXT CHANCE FOR PRECIPITATION LOOKS TO ARRIVE LATE IN THE DAY THURSDAY...BUT MODELS ARE HAVING A TOUGH TIME DECIDING JUST WHERE AND IF THAT WILL HAPPEN. ECMWF KEEPS THINGS PRETTY MUCH DRY...THE NAM IS HINTING AT A BAND OF PRECIPITATION SETTING UP ALONG THE FRONT THURSDAY EVENING...AND THE GFS IS SHOWING A MORE WIDESPREAD AREA OF RAIN FROM CENTRAL CANADA TO EASTERN KANSAS THURSDAY NIGHT. THEREFORE...WILL JUST STICK WITH A SMALL POP FOR NOW AND ADJUST AS LATER MODEL RUNS BECOME AVAILABLE AND HOPEFULLY COME INTO BETTER AGREEMENT. .LONG TERM...FRIDAY THROUGH TUESDAY SCALED BACK ON POPS FRIDAY AND FRIDAY NIGHT AS MODELS ARE SHOWING A SFC HIGH BUILDING INTO THE REGION WITH DRYING CONDITIONS. EC STILL TRYING TO HANG ONTO SOMETHING SO DID LEAVE SLIGHT CHANCE POPS IN ACROSS THE SOUTHWESTERN CWA. WILL LEAVE REST OF THE FORECAST DRY FOR NOW AS UPPER LEVEL RIDGE BUILDS ACROSS THE NORTHERN ROCKIES/HIGH PLAINS. GFS TRYING TO SHOW A SYSTEM SLIDING THROUGH SATURDAY NIGHT INTO SUNDAY BUT NOT ANY SUPPORT FROM OTHER MODELS SO WILL HOLD OFF ON ADDING POPS FOR THE TIME BEING. && .AVIATION... TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS MVFR CIGS WILL SLOWLY MOVE OUT OF KATY THRU THE LATE AFTERNOON HOURS BEFORE VFR TAKES OVER THRU WEDNESDAY. ACROSS OTHER TAF SITES...VFR CONDITIONS WILL PERSIST THRU WEDNESDAY. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. && SHORT TERM...PARKIN LONG TERM...TMT AVIATION...TMT WEATHER.GOV/ABERDEEN
Hazardous weather outlook, Aug 16, 4:38 AM CDT, 14 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 438 AM CDT TUE AUG 16 2011 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-170945- TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- 438 AM CDT TUE AUG 16 2011 /338 AM MDT TUE AUG 16 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A WEAKENING CLUSTER OF THUNDERSTORMS OVER NORTHEASTERN SOUTH DAKOTA WILL CONTINUE TO PUSH INTO WEST CENTRAL MINNESOTA THIS MORNING. SEVERE THUNDERSTORMS ARE NOT ANTICIPATED THIS MORNING. A COLD FRONT WORKING ACROSS SOUTH DAKOTA TODAY COULD SPARK A FEW AFTERNOON THUNDERSTORMS ACROSS THE VERY FAR NORTHEASTERN CORNER OF SOUTH DAKOTA INTO WEST CENTRAL MINNESOTA. SEVERE WEATHER POTENTIAL...HOWEVER...LOOKS THE BEST ACROSS MINNESOTA LATE THIS AFTERNOON AND OVERNIGHT TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY OFF AND ON THUNDERSTORM CHANCES EXIST LATER IN THE WEEK...WEDNESDAY EVENING AND OVERNIGHT...AND AGAIN THURSDAY NIGHT THROUGH FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. DORN
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 5:54 PM CDT | Severe Thunderstorm Warning | ABR | Jones | 51 min |
| Aug 17, 6:45 PM CDT | Severe Thunderstorm Warning | ABR | Jones | 45 min |
Nearby
River Flood Warnings in South Dakota, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.